Amiodarone: traitement ou cause de la fibrillation auriculaire? [Amiodarone: treatment or cause of atrial fibrillation?]

Details

Serval ID
serval:BIB_CDFE9987F098
Type
Article: article from journal or magazin.
Publication sub-type
Review (review): journal as complete as possible of one specific subject, written based on exhaustive analyses from published work.
Collection
Publications
Title
Amiodarone: traitement ou cause de la fibrillation auriculaire? [Amiodarone: treatment or cause of atrial fibrillation?]
Journal
Revue medicale suisse
Author(s)
Allali G., Falconnet C.
ISSN
1660-9379 (Print)
ISSN-L
1660-9379
Publication state
Published
Issued date
02/11/2005
Peer-reviewed
Oui
Volume
1
Number
39
Pages
2533-2535
Language
french
Notes
Publication types: English Abstract ; Journal Article
Publication Status: ppublish
Abstract
Amiodarone has long been the anti-arrhythmic drug of choice for the treatment of atrial fibrillation. We use a clinical case report to illustrate the difficulty of treating this arrhythmia, which is frequent in older adults, by explaining the physiopathology of one of its side effects: hyperthyroidism. TSH should be measured in patients with recurrent atrial fibrillation under treatment in order to exclude an amiodarone-induced thyroid dysfunction. In the geriatric population, the control of ventricular rate is often preferred over a conversion in sinus rhythm because the anti-arrhythmic drugs used for conversion have serious side effects.
Keywords
Age Factors, Aged, Amiodarone/adverse effects, Amiodarone/therapeutic use, Anti-Arrhythmia Agents/adverse effects, Anti-Arrhythmia Agents/therapeutic use, Atrial Fibrillation/chemically induced, Atrial Fibrillation/drug therapy, Humans, Hyperthyroidism/chemically induced
Pubmed
Create date
11/08/2023 13:49
Last modification date
13/10/2023 7:00
Usage data